zbMATH — the first resource for mathematics

Subcategories of extension modules by Serre subcategories. (English) Zbl 1273.13018
Let \(R\) be a Noetherian commutative ring and \(R-Mod\) denote the category of \(R\)-modules. Let \(R-mod\) denote the full subcategory of finitely generated \(R\)-modules. A full subcategory \(\mathcal{S}\) of \(R-Mod\) is called Serre if it is closed under taking submodules, quotients and extensions. A subset \(W\) of \(Spec R\) is said to be specialization closed if for any two prime ideals \(\mathfrak p\subseteq \mathfrak q\) with \(\mathfrak p\in W,\) it follows that \(\mathfrak q \in W\). By a celebrated result of Gabriel, the assignment \[ \mathcal{S}\longmapsto \bigcup_{M\in \mathcal{S}} \mathrm{Supp}_RM \] establishes a lattice isomorphism between the set of Serre subcategories of \(R-mod\) and the set of specialization closed subsets of \(\mathrm{Spec} R\). The inverse map is given by \[ W\longmapsto \{M\in R-mod~|~\mathrm{Supp}_RM\subseteq W\}. \]
Let \(\mathcal{S}_1\) and \(\mathcal{S}_2\) be two Serre subcategories of \(R-Mod\). Following the paper under review, we denote the full subcategory \[ \{M\in R-Mod| \text{ there is an exact sequence} \;0\to S_1\to M\to S_2\to 0 \text{ with} \;S_i\in \mathcal{S}_i \;\text{for} \;i=1,2\} \] by \((\mathcal{S}_1,\mathcal{S}_2)\). The author investigates the question: When is \((\mathcal{S}_1,\mathcal{S}_2)\) a Serre subcategory?
Let \(\mathcal{S}_1\) and \(\mathcal{S}_2\) be two Serre subcategories of \(R-Mod\). The main result of this paper asserts that \((\mathcal{S}_1,\mathcal{S}_2)\) is a Serre subcategory if and only if \((\mathcal{S}_2,\mathcal{S}_1)\subseteq (\mathcal{S}_1,\mathcal{S}_2)\).
Now, assume that \(\mathcal{S}_1\) and \(\mathcal{S}_2\) are two Serre subcategories of \(R-mod\). In view of the above mentioned result of Gabriel, one can easily see that \((\mathcal{S}_2, \mathcal{S}_1)=(\mathcal{S}_1,\mathcal{S}_2)\). Hence, \((\mathcal{S}_1,\mathcal{S}_2)\) is a Serre subcategory of \(R-mod\).

13C60 Module categories and commutative rings
13D45 Local cohomology and commutative rings
Full Text: DOI arXiv
[1] Moharram Aghapournahr and Leif Melkersson, Local cohomology and Serre subcategories, J. Algebra 320 (2008), no. 3, 1275 – 1287. · Zbl 1153.13014
[2] Kamal Bahmanpour and Reza Naghipour, On the cofiniteness of local cohomology modules, Proc. Amer. Math. Soc. 136 (2008), no. 7, 2359 – 2363. · Zbl 1141.13014
[3] M. P. Brodmann and R. Y. Sharp, Local cohomology: an algebraic introduction with geometric applications, Cambridge Studies in Advanced Mathematics, vol. 60, Cambridge University Press, Cambridge, 1998. · Zbl 0903.13006
[4] Pierre Gabriel, Des catégories abéliennes, Bull. Soc. Math. France 90 (1962), 323 – 448 (French). · Zbl 0201.35602
[5] Amnon Neeman, The chromatic tower for \?(\?), Topology 31 (1992), no. 3, 519 – 532. With an appendix by Marcel Bökstedt. · Zbl 0793.18008
[6] Ryo Takahashi, Classifying subcategories of modules over a commutative Noetherian ring, J. Lond. Math. Soc. (2) 78 (2008), no. 3, 767 – 782. · Zbl 1155.13008
[7] Y. Yoshino and T. Yoshizawa, Abstract local cohomology functors, Math. J. Okayama Univ. 53 (2011), 129-154. · Zbl 1223.13009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.